Does Leflunomide cause fingernails to peel?

In the past couple weeks my fingernails have started peeling. I have always been able to grow my fingernails with no problems. I am taking Leflunomide 10mg and currently 10mg of Prednisone to back it up while it get into my system. My cuticles are soo dry. And my face is almost to the point of being in the dry category. It was an oil well before. Rheum says he doesnt think my nail peeling is related to the RA treatment. So he suggested i start taking Biotin which i am. Any one else have these symptoms?

4 Replies

oldestnewest
  • I'm not sure about meds causing it but Nail problems can commonly be part of other autoimmune conditions - PsA is the biggie, but also I think things like scleroderma, and also I think lupus sometimes has problems with nails. I think the dry skin could quite likely be linked to the pred, so hopefully that will come right again once you are off that.

  • Thanks for your reply earthwitch. I knowvit gould be thyroid related also. My reg Dr just upped my dose to 100mcg. So maybe its stemming from that. I dont know bit i sure wish it would go away! Its probably a combination of all 3 drugs. Maybe i will get lined out sooner or later...:)

  • Thank you scouser. Ill give that a whirl. Never thought i would be having so many changes goin on with my body in such a short period of time. Happy for any advice that is given:) Thanks again scouser.

  • I was on Leflu for many years.My nails are dry and brittle but I never put it down to the Leflu,maybe my nails will improve now I'm off it. :)

You may also like...